It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Can a med holiday cause depression

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-27-2003, 03:03 PM   #1
    Space Cadet
    Newbie
     
    Space Cadet's Avatar
     
    Join Date: Nov 2003
    Posts: 2
    Space Cadet HB User
    Can a med holiday cause depression

    I am a 28 year old grad student, and have known I am inattentive ADHD for years. I am currently in grad school, and so far have succeeded without meds. In grad school, I found it to be too overwhelming, and all my little systems that I had in place and tricks to help me keep it together weren't enough anymore. I was put on Concerta 36 mg, and it has been helpful to some extent.

    I know that the meds are stimulant, and therefore try and use them very cautiosly. I couldn't really take med holidays till now, because school was so intense, that I was actually studying 7 days a week.
    Now that the semester is over, I am taking my first real meds holiday, it's been about a week now.

    All of the sudden I have been hit by this wave of moodiness/depression symptoms. I have also been going through a lot of changes in my life in the last couple of weeks, but I was wondering if the meds holiday could be contributing to this.

    Thanks, and a happy and healthy new year to all.

     
    Sponsors Lightbulb
       
    Old 12-27-2003, 05:50 PM   #2
    html
    Junior Member
    (male)
     
    html's Avatar
     
    Join Date: Dec 2003
    Posts: 37
    html HB User
    Re: Can a med holiday cause depression

    The abrupt withdrawal of many medications, including stimulants, can cause moodiness and depression. You might want to talk to your prescribing md about weaning yourself from this medication for drug holidays.

    Best wishes for the New Year to you as well!

    John

     
    Old 12-28-2003, 11:53 AM   #3
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Can a med holiday cause depression

    There has been a recent study that links use of stimulants to development of depression. So the answer to your question is most likely yes. But I've read that with a permanent drug holiday, the brain can recover but it takes awhile.

     
    Old 12-31-2003, 06:58 PM   #4
    JodiMommy
    Newbie
     
    JodiMommy's Avatar
     
    Join Date: Dec 2003
    Location: very near NYC in NJ
    Posts: 7
    JodiMommy HB User
    Re: Can a med holiday cause depression

    why would you want to take a "med holiday" Sometimes I forget to take my morning dose and that makes it easier to miss the rest of the day, but I notice it! I dont think I could ever take such a holiday, and actually worry because I want to have another child in the next 5-7 years! My Dr. says i would have to stop the wellbutrin and the ritilin to do so safely...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    I got placed on a "pain med HOLIDAY" tbreeze27 Pain Management 79 03-13-2011 12:58 PM
    Medication Holiday? Madison104 Pain Management 15 03-04-2010 11:27 PM
    Severe Holiday Depression gillian502 Depression 2 12-01-2007 01:16 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:17 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!